Hail, Lincoln
- When
- July 6, 4:24 PM CST
- Where
- Lincoln County, 7 mi SE of Brookhaven
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.517, -90.367
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 6, 2:35 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT FRI JUL 6 2001 ALL MODELS ARE IN AGREEMENT ON THE EXPANSION OF A 597 DM CENTRAL US RIDGE EASTWARD ACROSS THE LOWER MS VALLEY REGION THROUGH THIS WEEKEND...RESULTING IN LESS AFTN/EVENING CONVECTION AND INCREASING AFTN HEAT HUMIDITY. CURRENTLY...WIDELY SCATTERED TSTM ACTIVITY IS FIRING THIS AFTERNOON IN HIGH CONVECTIVE ENERGY ENVIRONMENT ACROSS THE FORECAST AREA...WITH CAPES CURRENTLY RUNNING 4000 TO 5000 J/KG. IN ADDITION WINFIELD LA PROFILER SHOWING MARKED INCREASE IN MID/UPPER LEVEL WIND FIELD AIDING ORGANIZED TSTM DEVELOPMENT OVER CNTRL LA. TO THIS POINT...TSTM ORGANIZATION NOT OCCURING OVER IMMEDIATE FORECAST AREA AND ISOLATED TO WIDELY SCATTERED COVERAGE AT BEST IS EXPECTED DURING EARLY EVENING HOURS. FOR SATURDAY THRU SUNDAY NIGHT...AS MENTIONED SENSIBLE HEAT AND HUMIDITY WILL INCREASE. EXPECT SAT TO BE HOTTEST OF TWO DAYS GIVEN EXPECTED LESSER CLOUD DEVELOPMENT. WILL HEADLINE ZONES WITH HEAT INDEX VALUES EXPECTED AROUND 105 SAT. A SLIGHT INCREASING IN DEEP MOISTURE CONTENT EXPECTED SUNDAY AND SHOULD BE ENOUGH TO TRIGGER ISOLATED AFTN/EVENING TSTMS MOST PLACES...ESPECIALLY IN SOUTHERN ZONE GROUPINGS WHERE ENHANCEMENT FROM SEA BREEZE FRONT WILL BE POSSIBLE MAKING COVERAGE A LITTLE BETTER. OVERALL...500 MB TEMPS ~-5 DEG C WILL LIMIT CONVECTION. IN THE EXTENDED...12Z AVN/UKMET ARE CONSISTENT IN BRINGING A SIGNIFICANT MID LEVEL SHORTWAVE AROUND EASTERN SIDE OF SOUTH CENTRAL US RIDGE AND INTO THE LOWER MS VALLEY REGION...BUT THEY ARE A LITTLE SLOWER THAN PREVIOUS RUNS...INCLUDING 00Z MRF. IF AVN DETAILS ARE REALIZED...THERE COULD BE A HEFTY ROUND OF CONVECTION AHEAD OF BACK-DOOR SFC FRONT TUES AFTN/EVENING...AS PRECIPITABLE WATER VALUES DROP FROM 2+ INCHES TO <1 INCH. OTHERWISE...TEMPS SHOULD CONTINUE TO AVERAGE A LITTLE ABOVE JULY AVGS AND EXPECT TYPICAL SUMMERTIME : CONVECTIVE REGIME MID/LATE WEEK. JAN 72/98/74/97/75 11-11 MEI 69/97/72/96/75 11-11 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT FRI JUL 06 2001 ...THUNDERSTORMS... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST COVERAGE OF STORMS WILL BE ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE ISOLATED WIND DAMAGE THROUGH EARLY EVENING. THE STORMS WILL WEAKEN AFTER SUNSET...AND DISSIPATE BEFORE MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY THIS AFTERNOON. ...SEASONAL THREATS... HEAT INDICES WILL REMAIN NEAR OR ABOVE 105 DEGREES IN AND NEAR THE MISSISSIPPI DELTA REGION THIS AFTERNOON...GENERALLY ALONG AND WEST OF A LINE FROM NATCHEZ TO GRENADA. TEMPERATURES WILL COOL AFTER SUNSET...AND THE HEAT INDEX SHOULD FALL BELOW 100 DEGREES BY 9 PM. IF YOU MUST BE OUTDOORS THIS AFTERNOON...WEAR LIGHTWEIGHT LIGHT COLORED CLOTHES...DRINK PLENTY OF WATER...AND GET IN THE SHADE FREQUENTLY IF POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
The roof of a residence was blown off, and several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257267, 5257268.